MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR

PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR
Model Number M300
Medical Device Problem Codes Mechanical Problem (1384); Vibration (1674); Unintended Movement (3026)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end-user contacted permobil as a general inquiry regarding service activity on their device and their belief the service provider is not able to repair correctly.In their report, the end-user made mention of having suffered an injury after having lost control of their device while traversing down a ramp.It was described as while they were descending the ramp at speed, the front caster wheels started to shake which caused the end-user to lose control of the joystick control allowing them to lose positioning and fall out of the seating to the ground.The ensuing fall was reported to have resulted in the end-user suffering a fracture to their 5th phalange (pinky) on the left hand.Review of device history indicates the service provider having contacted permobil to order parts in the timeframe the end-user reported this event having occurred, (b)(6) 2019, but there was no record of an injury being reported.As this reported event had occurred over a year ago and various components have been replaced during that time span, permobil cannot confirm a device malfunction had occurred as none of the components replaced were returned to permobil for evaluation of potential product failure.The dhr was reviewed and the device was found to have met specification prior to distribution.
 
Event or Problem Description
End-user reports as they were transitioning down a ramp, they reportedly lost control of the device which caused them to lose positioning and fall out of the seating.The resulting fall was reported to have caused an injury requiring medical intervention.

Brand Name
PERMOBIL M300
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke dr.
lebanon, tn
MDR Report Key10264789
Report Number1221084-2020-00031
Device Sequence Number11349193
Product Code ITI
UDI-Device Identifier17330818123401
UDI-Public17330818123401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM300
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight113